MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 GRAM-POSITIVE (GP) IDENTIFICATION (ID) TEST KIT; VITEK® 2 GP ID CARD

BIOMERIEUX INC. VITEK® 2 GRAM-POSITIVE (GP) IDENTIFICATION (ID) TEST KIT; VITEK® 2 GP ID CARD
Catalog Number 21342
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states contacted biomérieux to report the occurrence of a misidentification of cap survey enterococcus faecium ((b)(4)) as enterococcus gallinarum in association with the vitek® 2 gram positive (gp) identification (id) test kit.There is no indication or report from the laboratory or a physician that the discrepant result led to any adverse event related to any patient's state of health.There was no patient directly associated with the cap survey strain.Biomérieux requested strain submittal from the customer; however, the strain is no longer available.A biomérieux internal investigation has been initiated and will use biomérieux's internal cap survey strain.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was initiated due to a misidentification of cap survey enterococcus faecium (cap d-b 2018, d-11) as enterococcus gallinarum in association with the vitek® 2 gram positive (gp) identification (id) test kit.The customer strain was not available for submittal nor was the initial vitek 2 lab report showing the misidentification; therefore, the internal biomérieux cap strain was tested.Sample 911778 (biomerieux cap strain d-b 2018, d-11 strain): all four (4) vitek gp id cards tested resulted in a very good identification of enterococcus faecium.Vitek® ms gave a confirmatory identification of enterococcus faecium at 99.9%.As enterococcus faecium was the intended result, the customer's discrepancy was not reproduced and the vitek 2 cards are performing as expected.Without the customer's lab report showing the misidentification, it was not possible to examine the biochemical reactions to determine possible causes for the discrepancy.

Brand Name
VITEK® 2 GRAM-POSITIVE (GP) IDENTIFICATION (ID) TEST KIT
Common Device Name
VITEK® 2 GP ID CARD
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
st. louis MO 63042
MDR Report Key7966951
Report Number1950204-2018-00432
Device Sequence Number13811471
Product Code LQL
UDI-Device Identifier03573026131920
UDI-Public03573026131920
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2019
Device Catalogue Number21342
Device Lot Number2420554103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1